MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC. MEDLINE INDUSTRIES, INC.; DBD-D&C

MEDLINE INDUSTRIES INC. MEDLINE INDUSTRIES, INC.; DBD-D&C
Model Number DYNJ34432I
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that on (b)(6) 2020, while prepping a patient for a hysteroscopy dilation and curettage (d/c) after prepping the vagina with a betadine sponge stick, the registered nurse (rn) "pulled it out and the sponge had detached and remained in the vagina." the reporter states, "the surgeon had to remove the sponge portion of it prior to the start of the case.There was no report of serious injury.However due to medical intervention and in abundance of caution this medwatch is being filed.There are no samples or photos available for return and evaluation.Investigation summary reads as follows: unfortunately, without a sample or photo we are unable to confirm the issue and determine a root cause.No further information is available at this time.If additional relevant information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported; the sponge had detached from the stick and remained in the vagina after prepping the patient for surgery.The surgeon had to remove the sponge portion of the sponge stick prior to the start of the case.

Brand Name
MEDLINE INDUSTRIES, INC.
Common Device Name
DBD-D&C
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093 2753
MDR Report Key10876336
Report Number1423395-2020-00031
Device Sequence Number16509348
Product Code OKV
UDI-Device Identifier10193489224696
UDI-Public10193489224696
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDYNJ34432I
Device Catalogue NumberDYNJ34432I
Device Lot Number20DBT586
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/29/2020
Initial Report FDA Received Date11/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight77